Depression Community
changing meds.
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

changing meds.

my dr changed me from abilify and serquel to trazone and saphris. i was ok for about 3 days then started to feel sick, nausa chills muscle aches ect ect. i don't think it was a virus. but my question----can you have withdraws going of one type of meds and going on another that is simalar. i think going off serquel cold turkey and abilify is what did me in or maybe side effects from the new meds. i took the old meds yesterday and not the new ones and already feel better.

i was takes off the abilify and serquel because it was causing my blood sugars to go up and my cholestrol and blood pressure. plus i gained 20 pounds. but i was happy felt good now i'm back to feeling depressed and sick.

has anyone had this problem

thank you
Related Discussions
3 Comments Post a Comment
Blank
585414_tn?1288944902
If someone goes off medication so rapidly then withdrawal symptoms will definitely occur. However, even when I was titrated off Seroquel to Risperdal at the exact rate my psychiatrist stated I had flu like withdrawal symptoms that passed after a while but I did feel sick and have to rest up. I do not know the side effect profile for Saphris because the antipsychotic agent I take is in Phase II FDA study so the last known antipsychotic I took was Abilify but you could go to the medication website and find out more and ask your psychiatrist as well but you cannot tell more until the withdrawal symptoms pass.
Blank
Avatar_n_tn
HOW LONG DO WITHDRAWS LAST

HAVE YOU ANY INFO ON SAPHRIR IN THAT IT'S BETTER THEN SEROQUEL.

THANK YOU COLEEN
Blank
585414_tn?1288944902
Withdrawal lasted about a week for me. If someone discontinues one medication right away it can last longer. All the atypical antipsychotics are about equal in response rate (except for Clozaril which has a higher efficacy but is used as a last option because of the potential of blood dyscreias) but Abilify, Fanapt and Saphris are the least likely to cause weight gain. As for the exact statistics as to weight gain for any of these medications that can be found on the medication website which could then be discussed with your psychiatrist. As for how a person responds to a specific medication that varies from person to person.
Blank
Post a Comment
To
Recent Activity
6942344_tn?1410169826
Blank
Pat1956100, and Amandag78 commented on msdelight's status
4 hrs ago
2020005_tn?1404435525
Blank
KTowne commented on MyMelBgirl's status
12 hrs ago
1236893_tn?1408490528
Blank
The prevalence of obesity.
17 hrs ago by gymdandee
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1403547723
Blank
nursegirl6572
PA
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
sara12345
Depression Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1403547723
Blank
nursegirl6572
PA
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
sara12345